Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Aids Patient With High Bilirubin Count

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...HIV blood work. The most common LFTs are: ALT or SGPT (alanine aminotransferase): liver enzyme AST or SGOT (aspartate aminotransferase): liver enzyme ALP (alkaline phosphotase): liver enzyme Bilirubin: blood pigment High enzyme levels can indicate liver damage caused by medications, alcohol, hepatitis (an inflammation of the liver), or street drugs. LFTs also include bilirubin, a blood pigment. High levels of bilirubin may indicate...
Ask the Experts

AIDS patient - CD4 count going down

Hi,My Father is an AIDS patient - he got diagnosed 3 years ago and was put on the following therapy (ziduvidine + lamivudine + neverapine). For the last 1 month, he has had high fever with no other symptoms - it has been fluctuating (103 to 99). He...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...undetectable then the meds are suppressing the virus and the problem is elsewhere. If the Cd4 is dropping and the viral load is high than the meds should be changed.Assuming his viral load is undetectble some things that can caus this... Read more »

high bilirubin and Reyataz

My husband is treating for Kaposi's and recently his bilirubin was high and they have stopped the chemotherapy because the doctor was unsure what was causing the high bilirubin. Thanks to your article, I see that it is the Reyataz. My...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...The answer is a qualified yes. Usually an elevated bilirubin by itself is not harmful. If other liver tests are elevated, while receiving chemotherapy, then these drugs along with Read more »

Is there a cutoff that decides when high bilirubin from Reyataz is too high?

I am on 300mg Reyataz, Truvada, and 100 mg Norvir. I was curious regarding the high bilirubin. My total bili is hovering around 3 now. I do understand that the Reyataz is responsible for this. I was wondering if there was ever a point where the...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello and thanks for posting. High bilirubin blood levels are commonly seen as a side effect of Reyataz. Although bilirubin is considered one of the liver function Read more »

High BIlirubin

Dr Daar, I have a question on my Bilirubin level. I am currently on Reyataz, Norvir and Truvada for the past 6 mos when I was diagnosed. I am resistant to Sustiva so it is not an option. My bilirubin level is 8.6, all my other labs are normal,...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...As you are obviously aware, elevated bilirubin is a side effect of ReyatazTM (Atazanavir), and probably more so when used with NorvirTM (ritonavir). The increase Read more »
Articles
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...cholesterol and triglycerides in the blood is importantfor the body to function properly, having too much is unhealthy. Having highlevels of lipids is called hyperlipidemia. Hyperlipidemia and HIV There are many possible causes for high... Read more »
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...result -- usually trends over time are more important. Most lab reports show the normal range of results from each test andhighlight any of your results that are outside the normal range. The rangeslisted below are general and may not be exactly... Read more »
AIDS InfoNet

Atazanavir (Reyataz)

...staying healthier longer. Although other protease inhibitors lead to increases in blood fats, atazanavir does not. If you have high cholesterol or triglycerides, or other risk factors for heart disease, your physician might want you to use... Read more »
AIDS InfoNet

AIDS Myths and Misunderstandings

...Sheet 126 ) to the drugs you are taking and they can stop working. AIDS Is a Death Sentence In the 1980s, there was a very high death rate from AIDS. However, medications have improved dramatically and so has the life span of people with... Read more »
Connect With Others

AIDS patient eradicted of HIV virus?

Posted by Mike89406, 4 Replies
Very interesting read while he went through some hardships doing this it sounds like the opening of a possible new door to treatment. The guy hasn't been on Meds for 600 days after a bone marrow transplant. ... Read more »

Boon for HIV & AIDS patients - Yoga Pranayama ....

Posted by akumar, 1 Reply
...Boon for HIV & AIDS patients - Yoga & Pranayama - Swami Ramdev From: akumar My dear Brothers & Sisters, Re: Great ancient Indian science "Yoga Read more »

AIDS Patients Face Downside of Living Longer

Posted by ScotCharles
...reach late middle age. There have been only small, inconclusive studies on the causes of aging-related health problems among AIDS patients. Without definitive research, which has just begun, that second wave of suffering could be a... Read more »

Drug Holidays may be over for HIV patients.

Posted by sunkyst, 3 Replies
Good article on a new study about HIV drug holidays. http://abcnews.go.com/Health/ReproductiveHealth/story?id=2687714&page=1&CMP=OTC-RSSFeeds0312 Read more »